Hail, Brantley
- When
- June 10, 6:05 PM EST
- Where
- Brantley County, Hickox
- Measured
- 1 in hail
- Reported by
- State Official
- Coordinates
- 31.150, -82.000
Mean layer SW flow combined with a pocket of mid level dry air and cool 500 mb temps around -7 to -8 deg C interacted over an unstable airmass which spawned some scattered severe storms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Mean layer SW flow combined with a pocket of mid level dry air and cool 500 mb temps around -7 to -8 deg C interacted over an unstable airmass which spawned some scattered severe storms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 10, 12:40 PM EST, 5 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 140 PM EDT TUE JUN 10 2014 .SHORT TERM /THROUGH THURSDAY/... INITIAL CONVECTION IS BEGINNING TO DEVELOP ACROSS NORTH-CENTRAL FL IN THE DEEPEST MOISTURE AND SOME LIFT AS A WEAK IMPULSE CROSSES THE AREA ALONG WITH SEABREEZE INTERACTIONS. HIGH RESOLUTION MODELS IN GENERAL AGREEMENT INCREASING COVERAGE ACROSS MOST OF NE FL KEEPING MUCH OF SE GA DRY UNDER SOMEWHAT DRIER AIR. WILL CAP POPS AT HIGH END SCATTERED LATER THIS AFTN ACROSS NORTH-CENTRAL FL...WITH LOW END SCATTERED ACROSS EXTREME NE FL WITH ISOLATED POPS ACROSS SE GA. PRECIP WILL DIMINISH AFTER SUNSET...WITH DRY CONDITIONS OVERNIGHT. LOWS TNGT WILL RANGE FROM THE UPPER 60S TO LOWER 70S INLAND...WITH MID 70S COAST. WEDNESDAY...A RATHER DEEP TROUGH WILL APPROACH THE AREA...WITH A MORE SIGNIFICANT SHORTWAVE ROTATING ACROSS THE REGION BY WEDNESDAY AFTN. THIS WILL COMBINE WITH SMALL SCALE/SEABREEZE INTERACTIONS FURTHER SOUTH ACROSS THE FL PENINSULA TO GENERATE ABOVE AVERAGE PRECIP COVERAGE. WILL USE NUMEROUS POPS FOR ALL AREAS WEDNESDAY AFTN. THICKER CLOUDS AND EARLIER ONSET OF PRECIP WILL LIKELY TEMPER HEATING QUITE A BIT...THUS AMOUNT OF TSTMS ARE IN QUESTION...BUT FOR NOW WILL USE NUMEROUS TSTMS FOR MOST AREAS. A FEW STORMS...ESPECIALLY ACROSS NE FL...COULD BECOME STRONG IN THE AFTN WITH GUSTY WINDS THE MAIN THREAT. HIGH TEMPERATURES WILL BE COOLER DUE TO CLOUDS/PRECIP,..WITH MID TO UPPER 80S FOR MOST AREAS. WEDNESDAY NIGHT/THURSDAY...STORMS WILL TRACK OFF THE EAST COAST THROUGH THE EVENING WITH A LULL IN ACTIVITY OVER LAND AFTER MIDNIGHT. STORMS SHOULD DEVELOP NEAR THE GULF COAST EARLY MORNING AND DEEP SWLY FLOW WILL SPREAD THE NUMEROUS SHOWERS/STORMS INLAND TOWARD THE ATLC COAST DURING THE DAY AND INTO THE ATLC. MODELS SHOW A SIGNIFICANT SHORTWAVE TROUGH SWINGING THROUGH THURS NIGHT AND WILL KEEP LOW END POPS MOST OF THE NIGHT. MAX TEMPS WILL BE IN THE 80S DUE TO RAIN AND CLOUDS. LOWS WILL BE NEAR CLIMO IN THE UPPER 60S TO LOWER 70S. .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... MODELS DIFFER WITH TIMING OF UPPER TROUGH THIS WEEKEND. THE ECMWF IS FASTER...SHOWING A CLOSED LOW OVER AL/GA ON SATURDAY/SUNDAY... THEN LIFT THE LOW INTO THE CAROLINAS EARLY NEXT WEEK. THE GFS SHOWS A CLOSED LOW OVER THE LOWER MISS VALLEY FRIDAY/SAT...THEN SHOWS A RIDGE BRIDGING THE TROUGH WHICH LIFT NORTHWARD. BOTH SHOW RIDGING OVER FL PENINSULA BY TUESDAY. THESE DIFFERENCES HAVE CHANGED LITTLE IN LATEST MODEL RUNS...THEREFORE WILL MAINTAIN CURRENT FORECAST. EXPECT SCATTERED THUNDERSTORMS EACH AFTN/EVE. SOUTHWESTERLY FLOW PERSISTS FRI/SAT THEN A MORE SOLID EASTERLY TO SELY FLOW RETURNING SUNDAY THROUGH TUESDAY. IF THIS PLAYS OUT THIS WAY...THEN ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP NEAR THE ATLANTIC COAST IN THE MORNING...PUSHING WEST AND BECOMING MORE SCATTERED DURING BY AFTERNOON WITH SOME ENHANCEMENT POSSIBLE NEAR THE I-75 CORRIDOR IN THE AFTERNOON. && .AVIATION... VFR WILL GENERALLY PREVAIL FOR THE NEXT 24 HOURS. WILL USE VCTS FOR SCATTERED TSTMS ACROSS NE FL PORTS THROUGH 00-02Z. WILL USE PREVAILING -SHRA WITH VCTS BY 16-18Z WEDNESDAY. && .MARINE... OFFSHORE FLOW WILL CONTINUE THROUGH MOST OF THE WEEK...BECOMING ONSHORE OVER THE WEEKEND. LOCAL SEA BREEZES CAN BE EXPECTED ALONG THE COAST DURING THE AFTERNOON AND EVENING HOURS. SPEEDS WILL GENERALLY REMAIN IN THE 10-15 KNOT RANGE WITH SEAS 2-4 FT. MAIN THREAT WILL BE OFFSHORE MOVING STORMS WITH GUSTY WINDS AND FREQUENT LIGHTNING ON WED/THU. RIP CURRENTS: LOW RISK THROUGH WEDNESDAY. && .PRELIMINARY POINT TEMPS/POPS... AMG 71 88 68 87 / 20 70 70 50 SSI 75 84 72 85 / 10 70 60 60 JAX 72 88 69 86 / 30 70 70 60 SGJ 74 86 71 84 / 30 70 70 60 GNV 70 88 68 87 / 40 60 60 70 OCF 71 88 70 87 / 40 60 60 70 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && ALLEN/TRABERT/PETERSON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 210 PM EDT TUE JUN 10 2014 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-111000- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 210 PM EDT TUE JUN 10 2014 ...ISOLATED STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING WITH THE HIGHEST COVERAGE ACROSS THE INLAND AREAS BETWEEN THE I-95 AND U.S. 301 HIGHWAY CORRIDORS. ISOLATED STRONG STORMS WITH GUSTY WINDS...HAIL...LOCALLY HEAVY RAINS AND FREQUENT DEADLY LIGHTNING STRIKES WILL BE POSSIBLE. CONVECTION WILL END AROUND SUNSET ALTHOUGH SOME ACTIVITY WILL LINGER UNTIL MIDNIGHT ACROSS INLAND LOCATIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NUMEROUS THUNDERSTORMS ARE EXPECTED WEDNESDAY AND THURSDAY WITH A FEW STRONG STORMS POSSIBLE BOTH DAYS THAT WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...HAIL...LOCALLY HEAVY RAINS...AND FREQUENT DEADLY LIGHTNING STRIKES. A RETURN TO TYPICAL SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED FROM FRIDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 618 PM EDT TUE JUN 10 2014 FLZ030-031-036-102300- ALACHUA-BRADFORD-UNION- 618 PM EDT TUE JUN 10 2014 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR BRADFORD... ALACHUA AND UNION COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 700 PM EDT... AT 618 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES NORTH OF LA CROSSE...MOVING NORTH AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND LA CROSSE...BROOKER...ALACHUA...WORTHINGTON SPRING...UPLAND PINES...GROVES...LAKE BUTLER AND DUKES THROUGH 700 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 2999 8254 3005 8228 2976 8230 2976 8251 TIME...MOT...LOC 2218Z 176DEG 7KT 2989 8241 WOLF
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 621 PM EDT TUE JUN 10 2014 FLZ031-032-036-037-102300- ALACHUA-BRADFORD-CLAY-PUTNAM- 621 PM EDT TUE JUN 10 2014 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CLAY... BRADFORD...ALACHUA AND PUTNAM COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 700 PM EDT... AT 621 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED 4 MILES SOUTHWEST OF MELROSE LANDING...MOVING NORTHWEST AT 20 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND MELROSE LANDING...PUTNAM HALL...MELROSE...LAKE GENEVA... KEYSTONE HEIGHTS...ORANGE HEIGHTS...WALDO AND HAMPTON THROUGH 700 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. LAT...LON 2972 8231 2992 8212 2966 8184 2958 8209 TIME...MOT...LOC 2221Z 132DEG 16KT 2962 8200 NELSON
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
638 PM EDT TUE JUN 10 2014
GAZ150-164-102330-
CHARLTON-WARE-
638 PM EDT TUE JUN 10 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN
PORTIONS OF WARE AND CHARLTON COUNTIES FOR STRONG WINDS...SMALL HAIL
AND EXCESSIVE LIGHTNING VALID UNTIL 730 PM EDT...
AT 638 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER FAR NORTHERN BAKER COUNTY...MOVING
NORTH AT 15 MPH. THIS STRONG THUNDERSTORM WILL IMPACT MAINLY RURAL
AREAS OF THE INDICATED COUNTIES THROUGH 730 PM EDT. HAIL UP TO THREE
QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3075 8242 3074 8215 3057 8216 3058 8239
3059 8242 3061 8242 3062 8243
TIME...MOT...LOC 2238Z 183DEG 13KT 3058 8229
WOLFSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
648 PM EDT TUE JUN 10 2014
GAZ164-102330-
CHARLTON-
648 PM EDT TUE JUN 10 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN
CHARLTON COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE
LIGHTNING VALID UNTIL 730 PM EDT...
AT 647 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES WEST OF HOMELAND...MOVING NORTH
AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
HOMELAND...FOLKSTON AND RACE POND THROUGH 730 PM EDT. HAIL UP TO
THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. OTHER STRONG STORMS
MAY SOON DEVELOP ELSEWHERE ACROSS NORTHERN CHARLTON COUNTY.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3100 8219 3100 8193 3088 8196 3078 8202
3081 8223
TIME...MOT...LOC 2247Z 184DEG 12KT 3088 8212
WOLFSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
700 PM EDT TUE JUN 10 2014
FLZ031-036-102345-
ALACHUA-BRADFORD-
700 PM EDT TUE JUN 10 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR BRADFORD AND
ALACHUA COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE
LIGHTNING VALID UNTIL 745 PM EDT...
AT 700 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 3 MILES NORTHWEST OF WALDO...MOVING NORTHEAST
AT 15 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
WALDO...ORANGE HEIGHTS...GAINESVILLE AIRPORT...GAINESVILLE...HAMPTON
AND SAMPSON THROUGH 745 PM EDT. HAIL UP TO THREE QUARTER INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2965 8244 2983 8238 2981 8232 2997 8217
2986 8205 2974 8205
TIME...MOT...LOC 2300Z 213DEG 12KT 2981 8221
NELSONSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
705 PM EDT TUE JUN 10 2014
GAZ136-152-102345-
BRANTLEY-WAYNE-
705 PM EDT TUE JUN 10 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WAYNE AND
BRANTLEY COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE
LIGHTNING VALID UNTIL 745 PM EDT...
AT 705 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 5 MILES NORTHEAST OF HORTENSE...MOVING NORTH
AT 15 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
RAYBON...NAHUNTA...HORTENSE...BROADHURST...JESUP AND GARDI THROUGH
745 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.
LAT...LON 3161 8173 3158 8171 3116 8190 3118 8210
3128 8207 3127 8201 3130 8199 3132 8202
3137 8204 3166 8195
TIME...MOT...LOC 2305Z 169DEG 13KT 3138 8188
NELSONThe Jacksonville radar (KJAX), 79 km away, was scanning. The volume nearest the first event began at 23:02 UTC.
6 thunderstorm wind, 2 hail. Local standard time, as filed.
Numerous trees were blown down in Hickox.
Numerous trees were blown down across the eastern and central part of the county with a large concentration within the Nahunta city limits.
Trees and power lines were blown down. The time of damage was based on radar. The cost of damage was estimated for the event to be included in StormData.
The spotter reported penny size hail and wind gusts estimated between 45-50 mph.
Trees and power lines were blown down across the county. A large tree fell on a home in Offerman.
A tree was blown down by thunderstorm winds across Hodge Place Road. The time of damage was based on radar.
Trees and power lines were blown down throughout the eastern part of the county. The cost of damage was estimated for the event to be included in StormData.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2014Every state in 2014This day in weather historyWarnings in Georgia, June 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 525095, 525110, 525097, 525101, 525096, 525099, 525100, 525102.